MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and moderately calcified forearm cephalic vein.A 4.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during initial inflation at 16 atmospheres for 30 seconds, the balloon ruptured and vertically separated.The device was removed without any problem, and the procedure was completed with another of same device.There were no patient complications nor injuries, reported and the patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1: 2 (b)(6).Device evaluated by mfr.: symmetry sv/4.5-4/4t/90 was received for analysis.A visual examination identified that the balloon was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure of 15 atmospheres for 30 seconds using digital timer without issue.A vacuum was then applied.The inflation device was verified at 15 atmospheres, before and after use with a calibrated pressure gauge.This inflation to rate of burst pressure of 15 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found no damage or issues with shaft of the device.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15923589
Report Number2124215-2022-50556
Device Sequence Number14754940
Product Code LIT
UDI-Device Identifier08714729181859
UDI-Public08714729181859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029789967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown